Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 18, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at May 25, 2015, 8:36 PM CDT for Hardin County, Tyler County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2015, 8:36 PM CDT (01:36 UTC)
- Expired
- May 25, 2015, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 123 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.6 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3112 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 820 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 2.7
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
250
WGUS54 KLCH 260136
FFWLCH
TXC199-457-260430-
/O.NEW.KLCH.FF.W.0018.150526T0136Z-150526T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 PM CDT MON MAY 25 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HARDIN COUNTY IN SOUTHEASTERN TEXAS...
TYLER COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL 1130 PM CDT
* AT 835 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO ONE INCH OF RAIN HAS
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BEAUMONT...LUMBERTON...SILSBEE...WOODVILLE...KOUNTZE...
COLMESNEIL...CHESTER...THICKET...FRED...TOWN BLUFF...SARATOGA...
WARREN...WILDWOOD...ROCKLAND...VOTAW...VILLAGE MILLS...HONEY
ISLAND...CANEY HEAD...SPURGER AND BATSON.
ADDITIONAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
&&
LAT...LON 3049 9454 3101 9466 3106 9456 3103 9444
3100 9445 3104 9429 3101 9424 3093 9420
3090 9422 3080 9418 3077 9413 3068 9413
3069 9409 3064 9406 3058 9409 3049 9408
3043 9412 3021 9412 3011 9459 3049 9473
$$
ERICKSONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:39 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, May 25, 6:39 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
639 PM CDT MON MAY 25 2015
.UPDATE...
FIRST UPDATE OF THE EVENING IS TO ADD NEWLY ISSUED TORNADO WATCH
216 UNTIL 2 AM FOR A MAJORITY OF THE FORECAST AREA...WITH THE
EXCEPTION BEING ACADIANA. IMPRESSIVE MCS HAS DEVELOPED ONCE AGAIN
OVER NORTHEAST TEXAS INTO CENTRAL TEXAS HEADING EASTWARD. MAIN
HAZARD WILL BE STRONG DAMAGING WINDS. HOWEVER...SOME SPIN-UPS MAY
OCCUR WITH THE BOW ECHO FEATURES. OTHER PROBLEMS WILL BE THE HIGH
RAINFALL RATES...WHICH MAY LEAD TO FLOODING...AND INTENSE CLOUD
TO GROUND LIGHTNING. THE LEADING EDGE OF THE SQUALL LINE WILL
REACH THE FORECAST AREA (TYLER COUNTY) AROUND 8 PM.
RUA
&&
.PREV DISCUSSION... /ISSUED 626 PM CDT MON MAY 25 2015/
DISCUSSION...
FOR 00Z TAFS...VFR/MVFR CEILINGS THROUGH THE EVENING...BEFORE THE
LINE OF STORMS REACHES KBPT-KLCH-KAEX BETWEEN 05-08Z...AND KLFT-
KARA BETWEEN 08-11Z. EXPECTING GUSTY WINDS AND LOW VISIBILITIES AS
THE STORMS PASS THROUGH THE REGION.
PREV DISCUSSION... /ISSUED 342 PM CDT MON MAY 25 2015/
DISCUSSION...LOCAL RADAR DEPICTING SCATTERED SHOWERS AND
THUNDERSTORMS PRIMARILY OVER CENTRAL LOUISIANA INTO ACADIANA.
ISOLATED SHOWERS ELSEWHERE. MORE ROBUST CONVECTION NOW ADVANCING
EAST ACROSS MID TEXAS ASSOCIATED WITH A SHORTWAVE TROF AND
EMBEDDED VORTICITY MAXIMA. THE AFOREMENTIONED WILL BE MOVING
ACROSS THE FORECAST AREA OVERNIGHT.
FORECAST QPF CONTINUES TO TREND DOWN...WITH LATEST WPC NUMBERS
SUGGESTING 1 TO 2 INCHES COVERAGE FOR MUCH OF THE AREA...WITH THE
EXCEPTION OF ACADIANA WITH RAINS EXPECTED BELOW AN INCH. WILL BE
MAINTAINING ONGOING FLOOD WATCH WHICH IS ABSENT LOWER ACADIANA
THROUGH TONIGHT. REASONING IS... ANTECEDENT CONDITIONS FROM
PREVIOUS RAINS LEAVING SATURATED GROUNDS...THE HIGH LIKELIHOOD OF
1 TO 2 INCHES...AND THE POSSIBILITY FOR LOCALLY HIGHER RAIN
AMOUNTS OF 3 TO 5 INCHES.
ADDITIONALLY...SPC MAINTAINING A MARGINAL TO SLIGHT SEVERE OUTLOOK
FOR THE AREA OVERNIGHT WITH THE INCOMING CONVECTION. NORTHERN
TYLER AND JASPER COUNTIES OF INTERIOR SOUTHEAST TEXAS ARE CLIPPED
WITH A MORE CONCERNING ENHANCED OUTLOOK. MAIN THREAT FOR ALL WILL
BE DAMAGING WINDS
OTHERWISE...RAIN CHANCES DIMINISH TUESDAY WITH PASSAGE AND
WEAKENING OF THIS LATEST FEATURE. WILL HOWEVER BE MAINTAINING
DAILY CHANCES FOR MAINLY AFTERNOON AND EARLY EVENING CONVECTION
FOR THE REMAINDER OF THE WEEK AS A MOIST LOW LEVEL SOUTHERLY FLOW
CONTINUES...IN CONJUNCTION WITH A WEAKNESS ALOFT.
MARINE...LIGHT TO MODERATE SOUTHERLIES WILL BE MAINTAINED THROUGH
THE WEEK AS WITH HIGH PRESSURE RIDGING ACROSS THE SOUTHEAST CONUS
AND NEAR COASTAL WATERS. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ON THE INCREASE TONIGHT AS A VIGOROUS UPPER LEVEL
DISTURBANCE ADVANCES OVER THE REGION. RAIN CHANCES WILL THEN AGAIN
DIMINISH THROUGH TUESDAY...WITH LIMITED ACTIVITY EXPECTED THOUGH
THE REMAINDER OF THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 84 70 86 / 80 50 20 40
LCH 74 86 73 87 / 80 50 20 40
LFT 74 85 72 86 / 80 60 20 40
BPT 74 86 74 87 / 80 40 20 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ027>032-041-042-
073-074.
TX...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ180-201-215-216-
259>262.
GM...NONE.
&&
PUBLIC...07Hazardous weather outlook, May 25, 5:46 AM CDT, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 546 AM CDT MON MAY 25 2015 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 261100- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 546 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED BY LATER THIS AFTERNOON AND TONIGHT AS YET ANOTHER STRONG DISTURBANCE ALOFT INTERACTS WITH OUR WARM MOIST AND UNSTABLE AIRMASS. LOCALLY HEAVY RAINS ARE AGAIN EXPECTED TO ACCOMPANY THIS AFTERNOON...AND FOR THAT REASON A FLASH FLOOD WATCH IS AGAIN IN EFFECT FOR PORTIONS OF THE FORECAST AREA THROUGH TONIGHT. IN ADDITION A FEW STORMS COULD REACH SEVERE LIMITS LATER TODAY AND TONIGHT...MAINLY WEST OF THE HIGHWAY 165 CORRIDOR...AND DAMAGING WIND GUSTS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT FLOODING OR ANY SEVERE WEATHER. GMZ430-432-435-450-452-455-470-472-475-261100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 546 AM CDT MON MAY 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A FAIRLY TIGHT PRESSURE GRADIENT WILL KEEP A MODERATE TO STRONG ONSHORE FLOW IN PLACE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THROUGH EARLY WEEK. GUSTY WINDS WILL BE POSSIBLE WITH ANY STORM. RAIN CHANCES WILL DECREASE PAST TUESDAY...HOWEVER ISOLATED STORMS WILL REMAIN POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 25
In the hours before
Special weather statement, May 25, 4:54 PM CDT, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
454 PM CDT MON MAY 25 2015
LAZ028-029-252215-
AVOYELLES LA-RAPIDES LA-
454 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES UNTIL 515 PM CDT...
AT 454 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BROUILLETTE...OR 7 MILES NORTHEAST OF EFFIE...MOVING NORTH AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
DEVILLE AND BROUILLETTE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3145 9216 3141 9215 3136 9208 3132 9208
3134 9202 3132 9200 3130 9200 3130 9202
3128 9202 3127 9199 3123 9199 3123 9197
3124 9196 3121 9197 3122 9218 3146 9221
TIME...MOT...LOC 2154Z 182DEG 17KT 3129 9207
ERICKSONSpecial weather statement, May 25, 7:43 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 PM CDT MON MAY 25 2015
LAZ028-260100-
RAPIDES LA-
743 PM CDT MON MAY 25 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RAPIDES PARISH
UNTIL 800 PM CDT...
AT 743 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GARDNER...OR NEAR ALEXANDRIA INTERNATIONAL AIRPORT...MOVING NORTHEAST
AT 30 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...BOYCE...ALEXANDRIA INTERNATIONAL AIRPORT...BALL...
GARDNER...TIOGA AND TIMBER TRAILS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3117 9258 3125 9277 3140 9270 3140 9267
3139 9266 3139 9263 3144 9238
TIME...MOT...LOC 0043Z 207DEG 27KT 3128 9264
ERICKSONSpecial weather statement, May 25, 7:44 PM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 744 PM CDT MON MAY 25 2015 LAZ028-031-032-260130- ALLEN LA-EVANGELINE LA-RAPIDES LA- 744 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL RAPIDES... NORTHWESTERN EVANGELINE AND NORTHEASTERN ALLEN PARISHES UNTIL 830 PM CDT... AT 744 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER BEAVER...OR NEAR OAKDALE...MOVING NORTH AT 40 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OAKDALE...GLENMORA...ALLEN PARISH AIRPORT...BEAVER AND MCNARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTHWESTERN LOUISIANA. LAT...LON 3072 9250 3075 9271 3104 9269 3105 9245 TIME...MOT...LOC 0044Z 187DEG 34KT 3082 9260 ERICKSON
Special weather statement, May 25, 7:47 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 747 PM CDT MON MAY 25 2015 LAZ029-032-033-260130- ST. LANDRY LA-EVANGELINE LA-AVOYELLES LA- 747 PM CDT MON MAY 25 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. LANDRY... NORTHEASTERN EVANGELINE AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 830 PM CDT... AT 747 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER GRAND PRAIRIE...OR NEAR VILLE PLATTE...MOVING NORTH AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... VILLE PLATTE...BUNKIE...MORROW...EVERGREEN...INDIAN LAKE...CHICOT STATE PARK...WHITEVILLE...GRAND PRAIRIE AND ST. LANDRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR CENTRAL LOUISIANA. LAT...LON 3096 9207 3061 9208 3062 9229 3096 9229 TIME...MOT...LOC 0047Z 181DEG 31KT 3069 9219 ERICKSON
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 8:26 PM CDT | Severe Thunderstorm Warning | LCH | Tyler | 64 min |
| May 25, 8:32 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 28 min |
| May 25, 8:55 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 65 min |
| May 25, 9:06 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 54 min |
| May 25, 9:09 PM CDT | Flash Flood Warning | LCH | Jasper, Newton | 3 hr |
| May 25, 9:27 PM CDT | Tornado Warning | LCH | Jasper, Tyler | 22 min |
| May 25, 9:34 PM CDT | Tornado Warning | LCH | Tyler | 14 min |
| May 25, 9:41 PM CDT | Tornado Warning | LCH | Newton | 9 min |
| May 25, 10:09 PM CDT | River Flood Warning | LCH | Hardin, Jefferson | 12 days |
| May 25, 10:19 PM CDT | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 56 min |
| May 25, 10:31 PM CDT | Flash Flood Warning | LCH | Jasper, Jefferson, Newton, Orange | 4 hr |
| May 25, 10:59 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 31 min |
| May 25, 11:22 PM CDT | Flash Flood Warning | LCH | Hardin, Tyler | 3 hr |
| May 25, 11:29 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson, Orange | 91 min |
| May 26, 12:11 AM CDT | Flash Flood Warning | LCH | Jasper, Newton | 2 hr |
| May 26, 2:31 AM CDT | Flash Flood Warning | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 3 hr |
| May 26, 5:22 AM CDT | Special Weather Statement | LCH | Orange | 23 min |
| May 26, 10:49 AM CDT | River Flood Warning | LCH | Jefferson, Orange | 12 days |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.